Alert archive / Idaho / Wind Advisories in 2008

Wind Advisory 22, NWS Pocatello, ID

November 20, 2008

NWS Pocatello, ID issued this wind advisory at Nov 20, 2008, 6:43 PM MST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Nov 20, 2008, 6:43 PM MST (01:43 UTC)
Expired
Nov 21, 2008, 12:00 AM MST
In force
5 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KPIH 210143
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
643 PM MST THU NOV 20 2008


IDZ017-021-210700-
/O.NEW.KPIH.WI.Y.0022.081121T0143Z-081121T0700Z/
EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
POCATELLO...BLACKFOOT...FORT HALL...AMERICAN FALLS
643 PM MST THU NOV 20 2008

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT MST TONIGHT...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT MST TONIGHT. 

STRONG WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL
ACCOMPANY A COLD FRONT THIS EVENING. WINDS WILL REMAIN STRONG
AFTER MIDNIGHT...BUT WITH DIMINISHED SPEEDS

A WIND ADVISORY MEANS THAT WINDS GREATER THAN 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
1 follow-up statement
000 
WWUS75 KPIH 210703
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
1203 AM MST FRI NOV 21 2008


IDZ017-021-210815-
/O.EXP.KPIH.WI.Y.0022.000000T0000Z-081121T0700Z/
EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY...
POCATELLO...BLACKFOOT...FORT HALL...AMERICAN FALLS
1203 AM MST FRI NOV 21 2008

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. EXPECT WINDS TO CONTINUE
TO DIMINISH EARLY THIS MORNING BUT REMAIN IN THE 15 TO 25 MPH
RANGE IN THE LOWER SNAKE RIVER PLAIN.



$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Nov 20, 2:21 PM MST, 4 hours 22 minutes earlier.

Area forecast discussion, Nov 20, 2:21 PM MST, 4 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
221 PM MST THU NOV 20 2008

.SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT. WV SAT IMAGERY SHOWS
NEG TILT TROUGH AXIS ACROSS WASHINGTON/OREGON THIS AFTERNOON. SFC
BOUNDARY TIGHTENING ACROSS CENTRAL OERGON AND IS PROGGED TO SLIDE
EAST ACROSS FCST AREA TONIGHT. BULK OF ENERGY ASSOCIATED WITH
UPPER TROUGH EXPECTED TO IMPACT PANHANDLE REGION...AND MOISTURE
LOOKS MAINLY LIMITED TO NORTHERN TIER ZONES TONIGHT. BIG QUESTION
WILL BE WIND. LOCAL WIND SCHEME STUDY PAINTS POSSIBILITY OF WIND
ADVISORY. HOWEVER...UPPER JET NOT ALIGNED WELL WITH VALLEY AND
OVERNIGHT TIMING PUTS BIG DAMPER ON POSSIBILITY. HAVE CARRIED AT
LEAST BREEZY CONDITIONS OVERNIGHT AND INTO FRIDAY BEHIND QUICK
MOVING TROUGH AND WILL BRIEF NEXT SHIFT ON POTENTIAL. UPPER TROUGH
SHIFTS QUICKLY INTO MONTANA FRIDAY WITH INCREASING HEIGHTS OVER
IDAHO UNDER AFFECTS OF TRANSITORY RIDGE. NEXT PACIFIC TROUGH HITS
COAST FRIDAY NIGHT BUT APPEARS TO KEEP ENERGY ALONG CANADIAN
BORDER. NEVERTHELESS...TROUGH AXIS HOLDS ENOUGH OF A MOISTURE TAIL
TO PROVIDE WEAK THREAT OF PRECIP LATE SATURDAY AND SATURDAY NIGHT
OVER HIGHER TERRAIN. KEPT POPS CLOSE TO CLIMO DURING THIS TIME. DMH

.LONG TERM...SUNDAY THROUGH WEDNESDAY. A HIGH PRESSURE RIDGE
REESTABLISHES ITSELF ACROSS THE REGION ON MONDAY WHICH WILL BRING
DRY CONDITIONS WITH GENERALLY LIGHT WINDS. THE LATEST LONG RANGE
MODEL RUNS INDICATE DISCREPANCIES QUICKLY EVOLVING WITH THE GFS
SHOWING A MUCH MORE PROGRESSIVE PATTERN THAN THE ECMWF. BY MONDAY
NIGHT THE GFS SIGNIFICANTLY FLATTENS THE RIDGE IN THE WEST AND
SLOWLY DROPS A STRENGTHENING TROUGH OVER THE NORTHERN GREAT BASIN
TUESDAY AND WEDESNDAY. MEANWHILE THE ECM SHOWS A STRONGER SPLIT
PATTERN WITH A CUT OFF LOW NEAR THE CALIFORNIA COAST AND A MUCH
WEAKER TROUGH TO THE NORTH WHICH GETS ABSORBED BY THE CUT OFF.  AS A
RESULT THE ECM IS A MUCH DRIER PATTERN FOR EASTERN IDAHO. HAVE OPTED
TO NOT MAKE MANY CHANGES DUE TO THIS UNCERTAINTY. HANKO

&&

.AVIATION...A SURFACE COLD IS EXPECTED TO MOVE INTO SOUTHEAST IDAHO
LATER THIS EVENING.  WINDS WILL PICK UP LATE THIS AFTERNOON
ESPECIALLY IN THE SNAKE RIVER PLAIN WHERE WEST WINDS AROUND 20 TO 30
MPH ARE POSSIBLE. WINDS WILL DIMINISH BEHIND THE FRONT FRIDAY
AFTERNOON. SCATTERED SHOWERS ARE EXPECTED IN THE VALLEY WHILE MORE
NUMEROUS SHOWERS ANTICIPATED IN THE CENTRAL MOUNTAINS AND EASTERN
HIGHLANDS. HANKO

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Nov 20, 5:34 AM MST, 13 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
534 AM MST THU NOV 20 2008

IDZ017>025-031-032-211245-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
534 AM MST THU NOV 20 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL MOVE THROUGH SOUTHEASTERN IDAHO LATER THIS
EVENING AND PRODUCE SNOWSHOWERS OVER THE SAWTOOTH MOUNTAINS.
ACCUMULATIONS OF 1 TO 2 INCHES ARE EXPECTED AT ELEVATIONS OVER
7000FT. SNOW SHOWERS ARE ALSO EXPECTED ACROSS THE EASTERN HIGHLANDS
WITH ACCUMULATIONS OF AN INCH OR LESS.  GUSTY WINDS WILL ALSO
ACCOMPANY FRONTAL PASSAGE ESPECIALLY ACROSS THE SNAKE RIVER PLAIN
WITH SPEEDS OF 20 TO 30 MPH WITH OCCASIONAL HIGHER GUSTS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

Nearby

Wind Advisories in Idaho, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.